Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 44, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 17, 2014, 2:08 PM CDT. It took effect at May 18, 2014, 1:00 PM CDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2014, 2:08 PM CDT (19:08 UTC)
- In effect from
- May 18, 2014, 1:00 PM CDT
- Expired
- May 20, 2014, 1:00 AM CDT
- In force
- 36 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
497 WWUS84 KMAF 171908 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 208 PM CDT SAT MAY 17 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... .INCREASING SOUTHWEST WINDS...COMBINED WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS SUNDAY. MONDAY...THESE CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN IN THE GUADALUPE MOUNTAINS...AND ALSO THE SOUTHEAST NEW MEXICO PLAINS. NMZ114-TXZ258-181200- /O.UPG.KMAF.FW.A.0036.140518T1800Z-140519T0300Z/ /O.NEW.KMAF.FW.W.0044.140518T1800Z-140519T0300Z/ /O.NEW.KMAF.FW.A.0037.140519T1500Z-140520T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 108 PM MDT SAT MAY 17 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... * WIND...SUNDAY...SOUTHWEST 20 TO 25 MPH. MONDAY...SOUTHWEST 15 TO 20 MPH INCREASING TO 25 TO 35 MPH IN THE AFTERNOON. * HUMIDITY...SUNDAY...5 PERCENT. MONDAY...2 TO 5 PERCENT. * FIRE DANGER...HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ115-181200- /O.NEW.KMAF.FW.A.0037.140519T1500Z-140520T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 108 PM MDT SAT MAY 17 2014 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR THE SOUTHEAST NEW MEXICO PLAINS... * WIND...SOUTHWEST 10 TO 15 MPH INCREASING TO 20 TO 25 MPH IN THE AFTERNOON. * HUMIDITY...2 TO 5 PERCENT. * FIRE DANGER...HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
4 follow-up statements
136 WWUS84 KMAF 180829 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 329 AM CDT SUN MAY 18 2014 ...RED FLAG WARNING IN EFFECT TODAY FROM NOON UNTIL TO 9 PM MDT FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... .INCREASING SOUTHWEST WINDS...COMBINED WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS SUNDAY. WINDS WILL DIMINISH THIS EVENING...DECREASING FIRE WEATHER CONCERNS OVERNIGHT. MONDAY...THESE CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN IN THE GUADALUPE MOUNTAINS...AND ALSO THE SOUTHEAST NEW MEXICO PLAINS. NMZ114-TXZ258-182000- /O.CON.KMAF.FW.W.0044.140518T1800Z-140519T0300Z/ /O.CON.KMAF.FW.A.0037.140519T1500Z-140520T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 229 AM MDT SUN MAY 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * WIND...TODAY...SOUTHWEST 20 TO 25 MPH. MONDAY...SOUTHWEST 15 TO 20 MPH INCREASING TO 25 TO 35 MPH IN THE AFTERNOON. * HUMIDITY...TODAY...5 PERCENT. MONDAY...2 TO 5 PERCENT. * FIRE DANGER...HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ115-182000- /O.CON.KMAF.FW.A.0037.140519T1500Z-140520T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 229 AM MDT SUN MAY 18 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS... * WIND...SOUTHWEST 10 TO 15 MPH INCREASING TO 20 TO 25 MPH IN THE AFTERNOON. * HUMIDITY...2 TO 5 PERCENT. * FIRE DANGER...HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
202 WWUS84 KMAF 181938 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 238 PM CDT SUN MAY 18 2014 ...RED FLAG WARNING IN EFFECT THROUGH MONDAY EVENING FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER... ...RED FLAG WARNING IN EFFECT MONDAY AND MONDAY EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER... .BREEZY SOUTHWEST WINDS...COMBINED WITH LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS THROUGH MONDAY EVENING AND IN THE SOUTHEAST NEW MEXICO PLAINS MONDAY AND MONDAY EVENING. NMZ114-TXZ258-191100- /O.CAN.KMAF.FW.A.0037.140519T1500Z-140520T0300Z/ /O.EXT.KMAF.FW.W.0044.000000T0000Z-140520T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 138 PM MDT SUN MAY 18 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * WIND...TONIGHT...SOUTHWEST 20 TO 25 MPH AND GUSTY. MONDAY... SOUTHWEST WINDS 25 TO 35 MPH AND GUSTY. * HUMIDITY...TONIGHT...10 TO 15 PERCENT. MONDAY...4 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ NMZ115-191100- /O.UPG.KMAF.FW.A.0037.140519T1500Z-140520T0300Z/ /O.NEW.KMAF.FW.W.0045.140519T1500Z-140520T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 138 PM MDT SUN MAY 18 2014 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS... * WIND...SOUTHWEST 20 TO 25 MPH AND GUSTY. * HUMIDITY...2 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
657 WWUS84 KMAF 190912 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 412 AM CDT MON MAY 19 2014 ...RED FLAG WARNING IN EFFECT TODAY THROUGH THIS EVENING FOR THE GUADALUPE MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER... .BREEZY SOUTHWEST WINDS...COMBINED WITH LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO THROUGH THIS EVENING. CONDITIONS WILL IMPROVE OVERNIGHT AS WINDS DECREASE AND RELATIVE HUMIDITIES INCREASE ACROSS THE REGION. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN TUESDAY ACROSS THE GUADALUPE MOUNTAINS. NMZ114-TXZ258-192100- /O.CON.KMAF.FW.W.0044.000000T0000Z-140520T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 312 AM MDT MON MAY 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * WIND...SOUTHWEST WINDS 25 TO 35 MPH AND GUSTY. * HUMIDITY...5 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ NMZ115-192100- /O.CON.KMAF.FW.W.0045.140519T1500Z-140520T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 312 AM MDT MON MAY 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS... * WIND...SOUTHWEST 20 TO 25 MPH AND GUSTY. * HUMIDITY...2 TO 8 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
082 WWUS84 KMAF 191939 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 PM CDT MON MAY 19 2014 ...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR THE GUADALUPE MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT TUESDAY FOR THE GUADALUPE MOUNTAINS ABOVE 6000 FEET FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER... .BREEZY SOUTHWEST WINDS...COMBINED WITH LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO THROUGH THIS EVENING. CONDITIONS WILL IMPROVE OVERNIGHT AS WINDS DECREASE AND RELATIVE HUMIDITIES INCREASE ACROSS THE REGION. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN TUESDAY ACROSS THE GUADALUPE MOUNTAINS ABOVE 6000 FEET. NMZ114-TXZ258-200600- /O.NEW.KMAF.FW.A.0038.140520T1200Z-140521T0000Z/ /O.EXT.KMAF.FW.W.0044.000000T0000Z-140520T0600Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 139 PM MDT MON MAY 19 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS ABOVE 6000 FEET... * WIND...SOUTHWEST WINDS 20 TO 25 MPH AND GUSTY. * HUMIDITY...4 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ115-200600- /O.EXT.KMAF.FW.W.0045.000000T0000Z-140520T0600Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 139 PM MDT MON MAY 19 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW MEXICO PLAINS... * WIND...SOUTHWEST 20 TO 25 MPH AND GUSTY. * HUMIDITY...2 TO 15 PERCENT. * FIRE DANGER...VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 17, 12:23 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 17, 12:23 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1223 PM CDT Sat May 17 2014
.AVIATION...
VFR conditions will prevail next 24 hours, as sfc flow veers to SE.
&&
PREV DISCUSSION... /ISSUED 401 AM CDT Sat May 17 2014/
DISCUSSION...
An upper ridge will continue to build east with its axis moving over
the area Sunday. Monday actually looks like the warmest day even
through the ridge axis moves east as next upper trough starts to
swing down the West Coast. The next trough develops into a cut off
low as it moves down the CA coast. As this trough approaches the
region later in the week... will begin to have some chance of rain
for the area.
This morning a cold front has charged down through the panhandle
into the South Plains and as of 08z is beginning to move into the
northern CWA. This front is accompanied by a brief but gusty NE
wind. The front moves well into the area today before stalling out
and returning northward Sunday. On Sunday a surface trough will
set up across the area. East of the trough highs will be in the
90s... along and west of the trough temps of 100 or more will be
possible. Above normal temperatures will continue through Tuesday
with a return to near normal readings by midweek.
Currently low dewpts extend across the area but it does look like
will get some increase in low level moisture over the east during
the next few days with the development of a dryline. Models do begin
to produce some precip beginning Wednesday night and continue it
through Saturday as impulses track out ahead of the upper trough.
Already had some mention of storms/showers in the extended but have
begun to slowly raise pops. Later shifts will be able to better
narrow down best days for rain chances.
FIRE WEATHER...
Critical fire weather conditions return to western portions of the
region Sunday afternoon as RH's plummet to the single digits just
west of a dryline. Southwest winds across the Guadalupe Mountains
should have no problem reaching critical thresholds and will
continue the Fire Weather Watch for this area. The adjacent plains
could also see critical fire weather conditions if higher wind
speeds aloft mix down to the surface. It looks marginal at best so
will not expand the Watch across those areas at this time. Model
guidance is indicating a pocket of stronger mid level winds over
southeast New Mexico and Guadalupe Mountains Monday, increasing
surface winds above 20mph. These winds coupled with well above
normal temperatures and minimum RH's in the single digits will
result in critical, if not extreme, fire weather conditions across
these areas. Beyond Monday, fire weather concerns will diminish.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from Sunday afternoon through Sunday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ.
TX...FIRE WEATHER WATCH from Sunday afternoon through Sunday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&
44Hazardous weather outlook, May 17, 1:40 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 140 PM CDT SAT MAY 17 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 140 PM CDT SAT MAY 17 2014 /1240 PM MDT SAT MAY 17 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY INCREASING SOUTHWEST WINDS...COMBINED WITH LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS SUNDAY AFTERNOON. A RED FLAG WARNING IS IN EFFECT. MONDAY...THESE CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN IN THE GUADALUPE MOUNTAINS...AND ALSO THE SOUTHEAST NEW MEXICO PLAINS. A FIRE WEATHER WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 2:08 PM CDT | Fire Weather Watch | MAF | 25 hr |
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.